Alert archive / Illinois / Wind Advisories in 2019

Wind Advisory 2, NWS Chicago, IL

February 7, 20199 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Feb 7, 2019, 12:14 PM CST for 9 counties in Illinois; 5 counties in Indiana. It took effect at Feb 7, 2019, 3:05 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2019, 12:14 PM CST (18:14 UTC)
In effect from
Feb 7, 2019, 3:05 PM CST
Expired
Feb 8, 2019, 3:00 AM CST
In force
12 hr
Issued by
NWS Chicago, IL

Counties DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 41 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

710 
WWUS73 KLOT 071814
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
1214 PM CST Thu Feb 7 2019

ILZ006-012>014-020>023-032-033-039-INZ001-002-010-011-019-080215-
/O.NEW.KLOT.WI.Y.0002.190207T2300Z-190208T0900Z/
/O.CON.KLOT.FG.Y.0005.000000T0000Z-190207T2000Z/
Lake IL-Kane-DuPage-Cook-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Waukegan, Aurora, Elgin, Wheaton, 
Chicago, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, 
Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler
1214 PM CST Thu Feb 7 2019 /114 PM EST Thu Feb 7 2019/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST /3 PM EST/
THIS AFTERNOON...

...WIND ADVISORY IN EFFECT FROM 5 PM CST /6 PM EST/ THIS
AFTERNOON TO 3 AM CST /4 AM EST/ FRIDAY...

The National Weather Service in Chicago has issued a Wind
Advisory, which is in effect from 5 PM CST /6 PM EST/ this
afternoon to 3 AM CST /4 AM EST/ Friday. 

* WINDS...Wind gusts of up to 45 to 50 mph.

* TIMING...Late this afternoon into the overnight.

* IMPACTS...Difficult travel, especially for high profile vehicles
  on north to south roads. Unsecured objects outdoors blown around.
  Minor tree damage and sporadic power outages possible.

* OTHER...Temperatures rapidly falling to below freezing with the
  strong winds could result in lingering moisture freezing on
  elevated surfaces, which could cause slick driving conditions.
  Low wind chills of as low as 10 degrees below zero are expected
  after midnight.

* VISIBILITY...One quarter mile or less.

* TIMING...The dense fog will dissipate by about 2 PM.

* IMPACTS...Reduced visibilities will result in hazardous 
  driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving...slow down...
use your headlights...and leave plenty of distance ahead of you.

A Wind Advisory means that sustained winds of 30 mph and/or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

ILZ005-011-019-072000-
/O.CON.KLOT.FG.Y.0005.000000T0000Z-190207T2000Z/
McHenry-DeKalb-La Salle-
Including the cities of Woodstock, DeKalb, and Ottawa
1214 PM CST Thu Feb 7 2019

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* VISIBILITY...One quarter mile or less.

* TIMING...The dense fog will dissipate by about 2 PM.

* IMPACTS...Reduced visibilities will result in hazardous    
  driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving...slow down...
use your headlights...and leave plenty of distance ahead of you.

&&

$$

Castro
4 follow-up statements
325 
WWUS73 KLOT 071942
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
142 PM CST Thu Feb 7 2019

ILZ006-012>014-020>023-032-033-039-INZ001-002-010-011-019-080345-
/O.EXP.KLOT.FG.Y.0005.000000T0000Z-190207T2000Z/
/O.CON.KLOT.WI.Y.0002.190207T2300Z-190208T0900Z/
Lake IL-Kane-DuPage-Cook-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Waukegan, Aurora, Elgin, Wheaton, 
Chicago, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, 
Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler
142 PM CST Thu Feb 7 2019 /242 PM EST Thu Feb 7 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM CST /6 PM EST/ THIS
AFTERNOON TO 3 AM CST /4 AM EST/ FRIDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 2 PM CST /3 PM EST/ THIS
AFTERNOON...

A Wind Advisory is in effect from 5 PM CST /6 PM EST/ this 
afternoon to 3 AM CST /4 AM EST/ Friday.

* WINDS...Wind gusts of up to 45 to 50 mph.

* TIMING...Late this afternoon into the overnight.

* IMPACTS...Difficult travel, especially for high profile 
  vehicles on north to south roads. Unsecured objects outdoors 
  blown around. Minor tree damage and sporadic power outages 
  possible. 

* OTHER...Temperatures rapidly falling to below freezing with the
  strong winds could result in lingering moisture freezing on
  elevated surfaces, which could cause slick driving conditions.
  Low wind chills of as low as 10 degrees below zero are expected
  after midnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph and/or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

ILZ005-011-019-072045-
/O.EXP.KLOT.FG.Y.0005.000000T0000Z-190207T2000Z/
McHenry-DeKalb-La Salle-
Including the cities of Woodstock, DeKalb, and Ottawa
142 PM CST Thu Feb 7 2019

...DENSE FOG ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON...

Fog will continue to lift and be replaced with cold and windy
conditions this afternoon and tonight.

$$

KMD
673 
WWUS73 KLOT 072105
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
305 PM CST Thu Feb 7 2019

...Strong Wind Gusts and Patchy Slick Conditions...


ILZ006-012>014-020>023-032-033-039-INZ001-002-010-011-019-080515-
/O.EXT.KLOT.WI.Y.0002.190207T2105Z-190208T0900Z/
Lake IL-Kane-DuPage-Cook-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Waukegan, Aurora, Elgin, Wheaton, 
Chicago, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, 
Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler
305 PM CST Thu Feb 7 2019 /405 PM EST Thu Feb 7 2019/

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST /4 AM EST/ FRIDAY...

* WINDS...Wind gusts of up to 45 to 50 mph.

* TIMING...Through tonight.

* IMPACTS...Difficult travel, especially for high profile 
  vehicles on north to south roads. Unsecured objects outdoors 
  blown around. Minor tree damage and sporadic power outages 
  possible. 

* OTHER...Temperatures rapidly falling to below freezing with 
  the strong winds could result in lingering moisture freezing 
  on elevated surfaces, which could cause slick driving 
  conditions. Low wind chills of as low as 10 degrees below zero 
  are expected after midnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph and/or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

MTF
437 
WWUS73 KLOT 080304
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
904 PM CST Thu Feb 7 2019

...Strong Wind Gusts and Patchy Slick Conditions...

ILZ006-012>014-020>023-032-033-039-INZ001-002-010-011-019-080900-
/O.CON.KLOT.WI.Y.0002.000000T0000Z-190208T0900Z/
Lake IL-Kane-DuPage-Cook-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Waukegan, Aurora, Elgin, Wheaton, 
Chicago, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, 
Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler
904 PM CST Thu Feb 7 2019 /1004 PM EST Thu Feb 7 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /4 AM EST/
FRIDAY...

* WINDS...Wind gusts of up to 45 to 50 mph.

* TIMING...Through tonight.

* IMPACTS...Difficult travel, especially for high profile 
  vehicles on north to south roads. Unsecured objects outdoors 
  blown around. Minor tree damage and sporadic power outages 
  possible. 

* OTHER...Temperatures falling to the single digits along with the
  strong winds will result in lingering moisture freezing on 
  elevated surfaces, which could cause slick driving conditions. 
  Low wind chills of as low as 10 degrees below zero are expected 
  after midnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph and/or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

Rodriguez
672 
WWUS73 KLOT 080844
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
244 AM CST Fri Feb 8 2019



ILZ006-012>014-020>023-032-033-039-INZ001-002-010-011-019-080945-
/O.EXP.KLOT.WI.Y.0002.000000T0000Z-190208T0900Z/
Lake IL-Kane-DuPage-Cook-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Waukegan, Aurora, Elgin, Wheaton, 
Chicago, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, 
Paxton, Gary, Valparaiso, Morocco, Rensselaer, and Fowler
244 AM CST Fri Feb 8 2019 /344 AM EST Fri Feb 8 2019/

...WIND ADVISORY WILL EXPIRE AT 3 AM CST /4 AM EST/ EARLY THIS
MORNING...

While there may continue to be a few sporadic gusts of 40 to 45 
mph through 5 am, wind gusts will be easing below 40 mph early 
this morning.


$$

KJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Feb 7, 9:36 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Feb 7, 9:36 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
936 AM CST Thu Feb 7 2019

.UPDATE...928 AM CST

With the low pressure trough moving overhead combined with
drizzle, low visibilities and widespread dense fog will be a
concern through early afternoon. A dense fog advisory is in effect
until 2 pm.

Calls to the northwest counties and observations show temperatures
have warmed to freezing and dewpoints have also warmed to
freezing. Observers have indicated that the precipitation is
mostly rain and not freezing. That said, patchy freezing
rain/slick spots remain possible well northwest of Chicago this
morning along with areas fog.

It will feel alot different this evening with cold air and strong
winds coming in beginning mid afternoon and into this evening.
Gusts to 40 or even 45 mph are certainly possible, which may lead
to concerns for ice on trees/power lines.

Also, the severe weather threat appears to be very low, and SPC
has shifted the threat away from the area. With the warm front in
southeast IL, we want to keep an eye on our far southeastern
counties to make sure nothing sneaks in, but at this time concern
is much lower than indicated on the overnight outlook.
Thunderstorms largely appear to remain confined closer to the warm
front also.

KMD

&&

.SHORT TERM...
313 AM CST

Through Tonight...

Several forecast challenges are present this morning, as an
active day of weather is in store across the area. The primary
concerns are ongoing freezing rain across the northwest half of
the cwa this morning, thunderstorm potential with a few strong
storms possible southeast, strong gusty winds into tonight, and
wind chills approaching advisory criteria across the west by
sunrise Friday.

Surface low pressure was taking shape across the southern Plains
early this morning, in response to a strong jet streak and mid-
level short wave rounding the base of the deep upper trough
currently across the Rockies. Several waves of lighter
precipitation have lifted northeast across the forecast area since
last evening in association with smaller scale short wave
features embedded within broad southwest flow aloft, and another
batch is currently spreading into the region with another such
wave. This trend is expected to persist through mid-day, as the
primary stronger short wave and it's deepening surface low lift
northeast across the cwa.

For our freezing rain...surface obs indicate the 32F degree
isotherm runs from approximately Peru, east of DeKalb and to west
of Waukegan as of 230 AM, delineating the area of concern for
freezing rain as being to the west of this line. This fits going
advisory well, and anticipate no changes to this headline at this
time. LaSalle county drops out at 6 am, and temps to the east
(LOT, JOT, PNT) have been warming slowly in the mid-30s, and
expect this continue into LaSalle county over the next few hours.
Remainder of advisory continues through 15Z/9 am and this too
looks on-track based on high-res guidance temp trends. For
thunderstorm potential...Embedded elevated thunderstorms are
likely as well, as elevated MUCAPE of 100-300 J/kg advects into
the region early this morning. While low levels are initially cool
and stable across the region, the track of the surface low
pressure center into the cwa mid-day will result in marked warming
and moistening of the boundary layer from central IL into
northern IN. This may result in near-surface convection developing
into the far southeast portion of the forecast area, with an
attendant severe threat due to the strong mid-level flow and
veering wind profile with height. SPC has shifted the Day 1
marginal severe risk into areas southeast of I-55, with primarily
a convective wind threat from low-topped convection although an
isolated tornado threat exists if storms can become rooted solidly
within the boundary layer. The surface low and trailing cold
front push east of the area by 3-4 pm, ending the thunderstorm
threat.

Strong synoptic winds...winds will diminish in the vicinity of
the surface low center mid-day, but will ramp up quickly through
the afternoon in the wake of the strong cold frontal passage and
with the low continuing to deepen as it tracks away to the
northeast tonight. West winds will gust 35 to 40 mph into the
evening before slowly diminishing overnight. Forecast soundings
depict 40 kts at the top of the mixed boundary layer, so higher
gusts aren't out of the question, and this will need to be
monitored for the need for a wind advisory later today.

With the low tracking through the cwa, a large gradient in
temperatures is expected, ranging from mid-30s northwest to the
mid-50s southeast. Any above-normal warmth across the eastern cwa
will be short-lived, as the strong westerly winds behind the front
will bring a sharp drop in temps into the 30s by evening. Strong
cold advection will continue overnight, with lows in the single
digits in most areas by sunrise Friday. With winds still blustery
by morning, wind chills will dip into the -15F to -20F range
across parts of northern IL, near wind chill advisory criteria.

Ratzer

&&

.LONG TERM...
313 AM CST

Friday through Wednesday...

Dry but cold weather will finish out the week as arctic high
pressure builds into the region through Saturday. Highs Friday may
struggle above 10 degrees across far northern IL, and struggle to
get above 15 elsewhere. With our snow cover now gone, overnight
lows will only sink to -5 to +5 across the area by Saturday
morning. The surface ridge axis and mid-level cold pool then shift
east Saturday afternoon, allowing some moderation of temperatures
into the 20s.

Southwesterly upper level flow becomes reestablished across the
Midwest over the weekend, with models remaining consistent in
brining a quick-moving short wave into the region Sunday. Thermal
profiles support all light snow with this disturbance, with
accumulations of perhaps an inch or two possible.

Short wave ridging develops aloft briefly Monday, before a more
amplified upper trough approaches in a fairly progressive pattern.
Guidance is in general agreement in developing a surface low with
this system which tracks across far northern IL or southern WI
late Tuesday, with precip developing as early as Monday night.
With the northern track of the low, and surface temps warming
above freezing across most of the area Tuesday, this looks to be a
snow changing to rain or rain/snow until colder air wraps in
Tuesday night into Wednesday.

Ratzer

&&

.AVIATION...
For the 12Z TAFs...

552 AM...Multiple forecast concerns this period including...

Freezing rain at rfd/northwest IL this morning.
Cigs/vis through this afternoon.
Chance of thunderstorms late morning.
Low level wind shear thru early afternoon.
Wind shift/cold front early/mid afternoon.
Strong/gusty westerly winds this afternoon into Friday.

The back edge of a large area of rain will move through the
terminals within the next hour or so. Temperatures remain at or
slightly below freezing across northwest IL and at rfd...where
freezing rain will be possible through mid morning. Temperatures
are expected to warm above freezing by late morning with any
additional precipitation expected to be liquid rain at rfd...but
trends will need to be monitored.

While lifr cigs are filling back in as this rain tapers off...
visibilities improved to mvfr or better and confidence for how
low these may drop through mid morning is low and trended more
optimistic for the next few hours. Another round of rain is
expected to move across the terminals late this morning and this
may also allow visibilities to remain better than currently
indicated. The best chance for vis under 1sm appears to be after
this area of rain ends and before winds shift with the cold front
and added a tempo for that time period. Cigs/vis will steadily
improve through late afternoon though mvfr cigs may continue into
this evening.

There were a few isolated thunderstorms over the terminals earlier
this morning and isolated thunderstorms will be possible again
late this morning. Its possible that thunder remains south of the
terminals but too close to call from this distance and maintained
vcts for late morning.

Easterly winds will turn more southeasterly this morning and then
to the southwest earlier this afternoon. During this time period
low level winds will steadily increase with low level wind shear
possible. Once the cold front moves through winds will shift to
the west/southwest with speeds/gusts quickly increasing with
gusts 30-35kt from late afternoon through early Friday morning.
Gusts into the 25-30kt range likely to continue through mid/late
Friday morning. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Dense Fog Advisory...ILZ005-ILZ006-ILZ011-ILZ012-ILZ013-ILZ014-
     ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039
     until 2 PM Thursday.

IN...Dense Fog Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 2
     PM Thursday.

LM...Dense Fog Advisory...nearshore waters
     until 2 PM Thursday.

     Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...3 PM
     Thursday to 9 AM Friday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Feb 7, 10:09 AM CST, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Chicago/Romeoville IL
1009 AM CST Thu Feb 7 2019

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
081615-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
1009 AM CST Thu Feb 7 2019 /1109 AM EST Thu Feb 7 2019/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.
  Elevated Excessive Cold Risk Tonight.
  Limited Non Thunderstorm Wind Risk.
  Significant Fog Risk Today.
  Limited Ice Accumulation Risk.

DISCUSSION...

Widespread dense fog will persist over much of northern Illinois
and northwest Indiana until early afternoon. There is a slight
chance of thunderstorms through early afternoon. Spotty freezing
rain is possible in portions of northwest and north central
Illinois. Strong westerly winds late this afternoon through this
evening will gust up to 40 mph. Much colder air arriving later
today may cause lingering moisture to freeze on untreated
surfaces. Wind chills will drop to 10 to 20 below zero late
tonight.

River flooding will continue along portions of area rivers, along
with the potential for ice jam flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Elevated Excessive Cold Risk in the morning.
Saturday...
  Limited Excessive Cold Risk in the morning.
Sunday and Monday...
  Limited Snow Risk.
Wednesday...
  Limited Excessive Cold Risk.

DISCUSSION:

Wind chills of 10 to 20 below zero are expected Friday morning.
Light snow accumulations are likely on Sunday.

River flooding will continue along portions of area rivers, along
with the potential for ice jam flooding.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-081615-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
1009 AM CST Thu Feb 7 2019

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Gale force winds and or very hazardous waves.
  Limited Thunderstorm Risk.
  Significant Fog Risk.
  Limited Freezing Spray Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Gale force winds and or very hazardous waves are likely.
  Limited Freezing Spray Risk.
Monday through Wednesday...
  Hazardous conditions for small craft are likely.

RC

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Feb 7, 7:30 AM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
730 AM CST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FREEZING RAIN    WAUKEGAN                42.36N 87.84W
02/07/2019  M0.10 INCH       LAKE               IL   ASOS

0728 AM     FREEZING RAIN    ROCKFORD AIRPORT        42.20N 89.10W
02/07/2019  M0.16 INCH       WINNEBAGO          IL   ASOS

&&
Special weather statement, Feb 7, 9:29 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service Chicago/Romeoville IL
929 AM CST Thu Feb 7 2019

ILZ003-004-008-010-071900-
Winnebago-Boone-Ogle-Lee-
Including the cities of Rockford, Belvidere, Oregon, and Dixon
929 AM CST Thu Feb 7 2019

...Patchy Slick Conditions and Patchy Dense Fog Through Early
Afternoon...

Temperatures across north central Illinois, including Dixon,
Rochelle, Rockford, and Belvidere have warmed to 32 to 34 degrees.
Some of the rain or drizzle may still be freezing in patches,
especially on untreated roads, along with patches of residual ice
from overnight. In addition, fog will be thickening through the
noon hour, and some of this may be dense, reducing visibility
to one quarter of a mile or less. The fog should dissipate
mid-afternoon as winds increase.

Allow extra travel time today and be cautious of any slick spots.

MTF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:00 PM CSTIJ AdvisoryLOT4 days
Feb 6, 9:43 PM CSTGale WarningLOT35 hr
Feb 7, 9:21 AM CSTDense Fog AdvisoryLOTDeKalb, DuPage, Ford, Grundy, Iroquois, Kane and 6 more5 hr
Feb 7, 9:21 AM CSTRiver Flood AdvisoryLOTWill54 hr
Feb 7, 9:24 AM CSTMarine Dense Fog AdvisoryLOT5 hr
Feb 7, 9:45 AM CSTRiver Flood AdvisoryLOTKankakee4 days
Feb 7, 9:51 AM CSTRiver Flood WarningLOTIroquois34 hr
Feb 7, 9:56 AM CSTRiver Flood WarningLOTKane, Kendall4 days
Feb 7, 10:00 AM CSTRiver Flood AdvisoryLOTKane, McHenry21 days
Feb 7, 10:09 AM CSTRiver Flood WarningLOTLake4 days
Feb 7, 10:09 AM CSTRiver Flood WarningLOTCook56 hr
Feb 7, 10:09 AM CSTRiver Flood WarningLOTLaSalle56 hr
Feb 7, 10:14 AM CSTRiver Flood AdvisoryLOTCook23 hr
Feb 7, 10:16 AM CSTRiver Flood AdvisoryLOTBoone24 hr
Feb 7, 10:20 AM CSTRiver Flood AdvisoryLOTLaSalle21 hr
Feb 7, 12:14 PM CSTWinter Weather AdvisoryLOTBoone, DeKalb, LaSalle, Lee, McHenry, Ogle and 1 more14 hr
Feb 7, 9:28 AM CSTRiver Flood AdvisoryLOTJasper51 hr
Feb 7, 9:45 AM CSTRiver Flood AdvisoryLOTPorter6 days
Feb 7, 9:45 AM CSTRiver Flood AdvisoryLOTJasper, Porter24 hr

Nearby

Wind Advisories in Illinois, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.